I found this article on the web. It is an older article and does not mention the protease inhibitors, but it does mention Interferon and seizures:
"Interferon may affect the brain, which is why it is not given to individuals who have a seizure disorder that cannot be controlled with anti-epileptic therapy. "
So it appears that your doctor wants to be sure your seizures are under good control with anti-epileptic medications before initiating treatment.
6.3 Postmarketing Experience
The following adverse reactions have been identified and reported during post-approval use of PEGASYS therapy. Because these reactions are reported voluntarily from a population of uncertain size, it is not always
possible to reliably estimate their frequency or establish a causal relationship to drug exposure.
Blood and lymphatic system disorders:
pure red cell aplasia
Ear and labyrinth disorders:
hearing impairment, hearing loss
Immune system disorders:
Liver graft rejection and renal graft rejection [see Warnings and Precautions (5.9) and Use in Specific Populations (8.8)]
Metabolism and nutrition disorders:
Skin and subcutaneous tissue disorders: serious skin reactions
This is not exactly related to your question but there are a few anticonvulsants contraindicated with Incivek. Mostly the 1st generation ones (carbamazepine, phenobarbital, phenytoin). I have been noticing Levetiracetam (Keppra) seems to be prescribed as a viable alternative given there is no CYP450 activity.
You might want to ask your Neuro about the side effects of the Keppra. I don't mean sides that will mess with the dose or efficacy of your HCV meds; rather the individual side effects Keppra. Ask her about how she thinks you will respond with the Riba and the Keppra. Specifically about the behavioral side effects as well as agitation &/or irritability. I did way better on Lamictal but had to go off that a few months before treatment. I could go back on it now that I am out of the Incivek stage.
I am not trying to freak you out and as with any medication everyone's sides are different but if you read about Keppra on your seizure forum or even one of the 'Ask a Patient" type forums you will see what I mean. Plus, it always helps to read a little about a new med before you start taking it.
According to all their tests when I had my first set of seizures, I don't have epilepsy. The only cause they could find was low potassium and suspected serotonin syndrome(poisoning). I'm waiting on blood test results to see if my potassium was low again. I've been on pain meds for years and they can deplete your potassium so I'm guessing that's what it is. I'm doing double therapy so I don't think I have to worry about the incivik. I do have a message on my answering machine from the specialty pharmacy wanting to get the pegasys started. I don't know what to do. I'm afraid if I stop the process, it'll be hard to get started again. Hopefully my neuro will just give me the go ahead since I'm this far along.
I kind of glossed over some of your other posts and It sounds like you are covering all the bases and asking all the right questions. I mean like you have really done a lot of leg work to get ready for all this. It wasn't until I received all my meds from the specialty pharmacy that I really started to feel like, "OK. I am really going to do this..."
Do you have your treatment start date set yet? Good luck when ever that is and be sure to post and let us know how you are doing. You are not alone♥
Best of luck :)